question-icon

Can Amlodipine or Losarten cause swollen ankles and numbness in the toes?

default
Posted on Thu, 17 Aug 2017
Question: For HTN I take Amlodipine, Losarten and Carvidelol. On these for over a year. Last 3 mos. having swollen ankles and numbness in both toes. I also take Rythmol for a. fib. Could one of these be the cause of the swelling and numbness?
doctor
Answered by Dr. Prof. Kunal Saha (2 hours later)
Brief Answer:
Amlodipine seems to be the offending agent

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Let me tell you that amlodipine is known to cause swelling of feet as an adverse effect. Changing over to an alternative should resolve the problem.
I am not certain that I find a connection with the numbness. Talk to your doctor and seek a change from amlodipine and see if that resolves the problem.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4472 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Amlodipine or Losarten cause swollen ankles and numbness in the toes?

Brief Answer: Amlodipine seems to be the offending agent Detailed Answer: Thanks for asking on HealthcareMagic. I have gone carefully through your query and understand your concerns. Let me tell you that amlodipine is known to cause swelling of feet as an adverse effect. Changing over to an alternative should resolve the problem. I am not certain that I find a connection with the numbness. Talk to your doctor and seek a change from amlodipine and see if that resolves the problem. Let me know if I could help further. Regards